Georgia, 2018Tornadoes and Flash Flooding in Georgia, December 1 to 4, 2018
December 1 to 4, 2018 · NWS TAE · 28 events in 15 counties and zones
A significant flooding and severe weather event unfolded over the tri-state area during early December as showers and thunderstorms spread northward across the area for multiple days. The most noteworthy impact over the weekend was heavy precipitation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $144,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant flooding and severe weather event unfolded over the tri-state area during early December as showers and thunderstorms spread northward across the area for multiple days. The most noteworthy impact over the weekend was heavy precipitation. Widespread rainfall totals reached 5-7 inches throughout the area with some localized heavier amounts near 10 inches. This resulted in flash flooding and river flooding across numerous counties. In addition, five tornadoes touched down, including one in southeast Alabama, two in southwest Georgia, one in the Florida panhandle, and one in the Florida big bend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 1, 9:00 PM EST, 45 minutes earlier.
Area forecast discussion, Dec 1, 9:00 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
900 PM EST Sat Dec 1 2018
.UPDATE...
Tornado Watch #435 remains in effect for all but Dixie County
until 2 AM EST and the Flash Flood Watch remains in effect
through Sunday.
&&
.MARINE...
A Small Craft Advisory remains in effect for all of the coastal
waters through tonight. Southerly winds around 20 knots will gust
up to around 25 knots with seas ranging from 5 to 8 feet. Showers
and thunderstorms will persist over the waters into Sunday and
Sunday Night. Winds and seas higher near thunderstorms. Winds and
seas will gradually decrease Sunday and Sunday Night with a
return to more tranquil boating conditions on Monday.
&&
.PREV DISCUSSION [640 PM EST]...
.NEAR TERM [Through Tonight]...
Complex of storms in the Gulf of Mexico has lifted northward today
and onshore over the past few hours. Already saw strong rotation in
northern Bay County that was co-located with a CC signature. Better
instability is across the western portion of the CWA and this should
continue to increase over the next few hours. In addition, the whole
CWA has 35-40kts of low level shear. Focus for much of the remainder
of the afternoon into tonight should remain across the western half
of the CWA, mainly west of a line from the Tallahassee to Albany, in
areas where the better instability is located. East of there, the
threat is lower, but not non-existent. Main threats are damaging
winds and a few tornadoes. Tornado watch remains in effect through
this evening for the western portion of the CWA.
Hi-res models have not had a good handle in terms of the evolution
of the PoPs today and there are discrepancies between the CAMs on the
forecast for tonight with some showing a more active pattern and
others a little more sporadic with activity. Do expect activity to
continue overnight, but confidence in coverage is a little lower.
Enough though to go likely to definite PoPs in the forecast.
With the setup of the storms, training will be possible with the
storms, particularly across the Florida Panhandle into southeast
Alabama and southwest Georgia. While additional widespread rainfall
amounts are in the 2-3 inch range for much of those areas through
12z Sunday, isolated higher amounts will be possible that may lead
to flash flooding, thus the flash flood watch remains in effect and
this is another threat that will have to be watched closely.
.SHORT TERM [Sunday Through Monday Night]...
By 12z Sunday the cold front is forecast to be just west and
northwest of our CWA with the warm front well to our north. The
cold front should progress slowly eastward to a line roughly from
Albany swwd to Panama City by Sunday afternoon before it stalls
as it becomes aligned with the mid/upper flow. SPC continues to
show a Slight Risk for severe weather in the warm sector covering
most of our GA zones with a marginal risk across the remainder of
our FA. Forecast soundings from the GFS show MLCAPE values
increasing in the afternoon to 1000-2000 J/kg along with
unidirectional bulk shear (0-6 km) of 40-50+ kts. This will lead
to a threat for damaging straight line winds but a tornado or two
cannot be ruled out.
Another upper disturbance will eject eastward out of the Southern
Plains to the Tennessee Valley Sunday night/Monday which will
nudge the front eastward and through our area Monday night. A weak
wave is also forecast to develop on the front south of Mobile
Monday and lift northeast across the Florida Panhandle. This will
help to enhance convection and the potential for heavy rainfall
with deep layer moisture in place. For Sunday, while PoPs will be
high (60-70%), QPF amounts don't look overly impressive. However,
the Flash Flood Watch will likely remain in place with the
anticipation for more widespread heavy rains during the Sunday
night/Monday timeframe. As the front pushes through Monday night,
rain will be tapering off from west to east.
.LONG TERM [Tuesday Through Saturday]...
In the wake of the front, cooler and much drier conditions are
expected for Tuesday and should continue through the remainder of
the work week. Rain chances return on Saturday ahead of the next
cold front. Lows will drop into the lower to mid 30s Tuesday and
Wednesday nights with a light freeze possible in the normally
colder locations. Highs will only be in the lower to mid 50s
Wednesday moderating to the mid 60s to around 70 on Saturday.
.AVIATION...
[Through 00Z Monday]
IFR and LIFR will continue through Saturday morning with showers
and occasional thunderstorms. These will gradually taper off
Sunday afternoon. A gradual improvement to MVFR late Sunday.
Winds southerly around 10 knots through the period.
.FIRE WEATHER...
Widespread rainfall will preclude any fire weather concerns through
the period.
.HYDROLOGY...
A flash flood watch continues in effect for all but the southeast
Florida Big Bend and our easternmost GA zones. So far rainfall
amounts have generally been between 1 and 2 inches but additional
rainfall amounts of 3 to 5 inches are expected in the watch area
through Monday. East of the watch, 2 to 4 inches can be expected.
Flash flooding can be expected and river flooding as well with the
basins across the Florida panhandle having the highest risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 79 65 75 53 / 80 70 70 80 20
Panama City 70 76 64 72 52 / 70 70 80 80 20
Dothan 66 75 58 69 46 / 80 60 70 70 10
Albany 68 77 60 70 48 / 80 70 80 70 10
Valdosta 67 79 65 74 52 / 70 70 70 80 30
Cross City 69 80 66 76 59 / 50 60 50 80 40
Apalachicola 71 76 66 74 55 / 60 70 70 80 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Sunday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ Sunday for Coastal
Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Sunday evening for Baker-Brooks-
Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-Lee-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Worth.
AL...Flash Flood Watch through Sunday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 7 AM EST Sunday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
UPDATE...LF
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...LF
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...BarryIn the hours before
Local storm report, Dec 1, 8:20 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 1 SW ATTAPULGUS 30.74N 84.50W
12/01/2018 M5.71 INCH DECATUR GA MESONET
MESONET STATION ATPG1, 1 SW ATTAPULGUS,
MEASURED IN 6 HOURS.
&&
DVDLocal storm report, Dec 1, 8:50 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLASH FLOOD 4 NNW RICHTER CROSSROAD 30.90N 85.52W
12/01/2018 JACKSON FL LAW ENFORCEMENT
FHP REPORTS ROAD CLOSED DUE TO HIGH WATER AT
DANFORD BAY ROAD AND HIGHWAY 77.
&&Local storm report, Dec 1, 8:58 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FLASH FLOOD 1 SSE SINK CREEK 30.61N 85.15W
12/01/2018 JACKSON FL LAW ENFORCEMENT
FHP REPORTS WATER OVER THE ROAD NEAR THE
INTERSECTION OF BIGBONE LANE AND HIGHWAY 71.
&&Local storm report, Dec 1, 9:08 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HEAVY RAIN DONALDSONVILLE A/P 31.01N 84.88W
12/01/2018 M3.44 INCH SEMINOLE GA AWOS
DONALSONVILLE AIRPORT MEASURED 3.44 INCHES
OF RAIN IN 2 HOURS.
&&Local storm report, Dec 1, 9:17 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 1 ESE MARIANNA 30.77N 85.23W
12/01/2018 JACKSON FL PUBLIC
PUBLIC REPORTS CALEDONIA STREET IS FLOODED
IN MARIANNA WITH FLOATING HURRICANE DEBRIS.
REPORT VIA SOCIAL MEDIA.
&&Special weather statement, Dec 1, 9:22 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
822 PM CST SAT DEC 1 2018
ALZ068-FLZ007-009-020245-
Geneva AL-Holmes FL-North Walton FL-
822 PM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
WALTON AND NORTHWESTERN HOLMES COUNTIES UNTIL 845 PM CST...
At 821 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Florala, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Samson, Paxton, Gordon, Hacoda, Pond Creek, Cluster Springs, Fox
Hill, Gaskin, Sand Hill, Sellersville, Lytle, Darlington, Marl, Logan
Field Municipal A/P, Sweetgum Head, Royals Crossroads, Lakewood,
Vaughanville, Ganer and Flowersville.
A Tornado Watch remains in effect until 100 AM CST for southeastern
Alabama...and the Panhandle of Florida.
LAT...LON 3093 8639 3099 8629 3099 8619 3106 8619
3116 8603 3099 8587 3074 8639
TIME...MOT...LOC 0221Z 235DEG 26KT 3089 8628Event by event
12 flash flood, 8 thunderstorm wind, 5 flood, 2 tornado, 1 funnel cloud. Local standard time, as filed.
Flash Flood, Decatur
- When
- December 1, 9:45 PM EST to 11:15 PM EST
- Where
- Decatur County, 2.94 mi SE of Bethany to 1.94 mi N of Attapulgus
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 30.818, -84.697
Several roads were reported to be flooded in Decatur county.
Flash Flood, Grady
- When
- December 1, 9:45 PM EST to 11:15 PM EST
- Where
- Grady County, 1.49 mi WNW of Pine Park to 1.09 mi S of Whigham
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 30.857, -84.124
Several roads were reported to be flooded in Grady county.
Thunderstorm Wind, Dougherty
- When
- December 2, 2:05 AM EST
- Where
- Dougherty County, Albany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 31.570, -84.170
Power lines were blown down in the Albany area with around 2000 customers out at the peak.
Thunderstorm Wind, Worth
- When
- December 2, 2:42 AM EST
- Where
- Worth County, 4.48 mi SE of Doles
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.660, -83.820
Trees were snapped north of Medders Road.
Tornado, Worth
- When
- December 2, 2:45 AM EST to 2:49 AM EST
- Where
- Worth County, 4.8 mi SE of Doles to 5.07 mi SE of Doles
- Rating
- EF1
- Path length
- 1.48 mi
- Path width
- 350 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.645, -83.831
A tornado touched down just south of Hobby Hill Rd and moved northeast across Medders Rd and Hilltop Rd before dissipating at Highway 33. The storm caused minor damage to a couple of manufactured homes and more significant damage to outbuildings. EF1 level damage to several stands of pine trees was noted with maximum winds estimated at 105 mph.
Thunderstorm Wind, Early
- When
- December 2, 4:05 AM EST
- Where
- Early County, 2.16 mi NNW of Rowena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.410, -84.720
A tree was blown down south of Arlington.
Thunderstorm Wind, Worth
- When
- December 2, 5:15 AM EST
- Where
- Worth County, Doles
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -83.880
A couple of trees were blown down.
Flash Flood, Dougherty
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Dougherty County, 3.29 mi N of Albany to 4.17 mi WNW of Turner City
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.617, -84.162
At least 28 separate areas on roadways were experiencing flooding across Albany.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 0.69 mi S of Oakland to 2.4 mi SW of Neyami
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 31.660, -84.250
Multiple roads were flooded and closed across the county with approximately 20-30 homes with water in them.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 0.43 mi SE of Leesburg to 0.42 mi SE of Leesburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.725, -84.166
Flash flooding along Ducker Court affected structures.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 2.23 mi ESE of Forrester to 0.89 mi SW of Mossy Dell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.627, -84.135
Flash flooding affected structures on Lovers Lane Road.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 1.17 mi W of Starksville to 0.82 mi WSW of Starksville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.770, -84.160
Flash flooding affected structures on Lumpkin Road.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 0.59 mi W of Forrester to 0.75 mi W of Forrester
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -84.180
Flash flooding on Pelham Drive affected structures.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 2.15 mi SSW of Armena to 2.54 mi S of Armena
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -84.290
Flash flooding occurred on Ivey Green Trail and affected structures.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 0.59 mi W of Leesburg to 0.61 mi WNW of Leesburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.730, -84.180
Flash flooding was reported on Kinchafoonee Drive with structures affected.
Flash Flood, Lee
- When
- December 2, 5:30 AM EST to 7:15 AM EST
- Where
- Lee County, 1.35 mi NNE of Leesburg to 1.28 mi NE of Leesburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.746, -84.157
Flash flooding was reported on Magnolia Street with structures affected.
Flood, Calhoun
- When
- December 2, 5:30 AM EST to 12:30 PM EST
- Where
- Calhoun County, Morgan to Edison
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 31.530, -84.590
There were a few reports of water over the roadways in Calhoun county.
Flood, Ben Hill
- When
- December 2, 6:39 AM EST to 9:00 AM EST
- Where
- Ben Hill County, 0.59 mi E of Fitzgerald Cotton Mill to 0.63 mi E of Fitzgerald Cotton Mill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.690, -83.250
Flooding was reported in a parking lot in the Fitzgerald area.
Thunderstorm Wind, Seminole
- When
- December 2, 8:35 AM EST
- Where
- Seminole County, Little Hope
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.010, -84.910
A tree was blown down around Little Hope.
Funnel Cloud, Colquitt
- When
- December 2, 9:12 AM EST
- Where
- Colquitt County, 4.1 mi WNW of Crosland
- Reported by
- Law Enforcement
- Coordinates
- 31.330, -83.700
An officer reported a funnel cloud in the northern part of Colquitt county.
Thunderstorm Wind, Mitchell
- When
- December 2, 9:20 AM EST
- Where
- Mitchell County, 2.38 mi NNE of Baconton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 31.400, -84.140
Mitchell EMC reported downed power lines and some local road flooding.
Tornado, Tift
- When
- December 2, 9:22 AM EST to 9:28 AM EST
- Where
- Tift County, 1.68 mi W of Omega to 1.43 mi NNW of Omega
- Rating
- EF0
- Path length
- 1.86 mi
- Path width
- 600 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.339, -83.618
A tornado touched down near Ty Ty Sparks Rd north of US 319 and traveled northeast across Flat Ford Rd and Keith-Fletcher Rd. The tornado lifted just after crossing Ty Ty Omega Rd. Damage was primarily confined to irrigation systems and trees. A substation sustained some damage as well. The tornado is rated EF0 with estimated maximum winds of 85 mph.
Thunderstorm Wind, Tift
- When
- December 2, 9:27 AM EST
- Where
- Tift County, Omega
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.340, -83.590
Trees were blown down near Highway 319 and Ty Ty Omega Road.
Flood, Tift
- When
- December 2, 9:30 AM EST to 12:30 PM EST
- Where
- Tift County, 0.26 mi E of Phillipsburg to 0.57 mi WNW of Tifton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.429, -83.516
Flooding impacted some garages in the Tifton area.
Thunderstorm Wind, Worth
- When
- December 2, 9:40 AM EST
- Where
- Worth County, 0.77 mi N of Powelltown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.411, -83.780
A light pole blew down on Meadows Road and damaged a car.
Flood, Turner
- When
- December 2, 1:30 PM EST
- Where
- Turner County, 0.91 mi SE of Dakota to 0.71 mi NNW of Worth
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 31.760, -83.680
Water from a nearby creek affected a home with flooding.
Flash Flood, Lowndes
- When
- December 3, 1:30 AM EST to 5:30 AM EST
- Where
- Lowndes County, 0.59 mi W of Kinderlou to 1.66 mi SW of Naylor
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 30.800, -83.370
Flooding was reported across several dirt roads throughout Lowndes county.
Flood, Baker
- When
- December 4, 3:30 PM EST to 9:30 PM EST
- Where
- Baker County, 0.65 mi ENE of Patmos to 0.24 mi WNW of Milford
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.375, -84.551
Flooding was reported on Milford Road due to the Ichawaynochaway Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, December 1, 201823 injured · $124 million · EF3 · 34 events
- Tornadoes and Damaging Winds in Missouri, December 1, 20181 death · $1.6 million · EF1 · 72 events
- Tornadoes and Flooding in Georgia, December 1 to 2, 20184 injured · $12,000 · EF3 · 15 events
- Winter Storm and Lakeshore Flood in Michigan, December 1 to 3, 20181 death · 2 injured · $24,000 · 12 events
- Tornadoes and Hail in Illinois, December 1, 2018EF2 · 13 events
- Tornado and Hail in Arkansas, December 1, 2018$300,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Florida, December 1 to 3, 2018$37,000 · EF1 · 11 events
- Hail and Damaging Winds in Arkansas, December 1, 2018$75,000 · 1.5 in hail · 11 events
- Tornado and Damaging Winds in Alabama, December 1 to 2, 2018$27,000 · EF0 · 7 events
- Drought in New Mexico, December 1 to 31, 201823 events
- Winter Storm in Nebraska, December 1 to 2, 201822 events
- Winter Storm and Winter Weather in South Dakota, December 1 to 2, 201822 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 788607, 788608, 791985, 791987, 788349, 791988, 791989, 788609, 788610, 788611, 788612, 788614, 791990, 791991, 791992, 791993, 791994, 792044, 792045, 792046, 792047, 788350, 792049, 792051, 792053, 792054, 792056, 792058.